Journal of Applied Mathematics

  • J. Appl. Math.
  • Volume 2012, Special Issue (2012), Article ID 528719, 13 pages.

Positive Solutions for Nonlinear Differential Equations with Periodic Boundary Condition

Shengjun Li, Li Liang, and Zonghu Xiu

Full-text: Open access

Abstract

We study the existence of positive solutions for second-order nonlinear differential equations with nonseparated boundary conditions. Our nonlinearity may be singular in its dependent variable. The proof of the main result relies on a nonlinear alternative principle of Leray-Schauder. Recent results in the literature are generalized and significantly improved.

Article information

Source
J. Appl. Math., Volume 2012, Special Issue (2012), Article ID 528719, 13 pages.

Dates
First available in Project Euclid: 3 January 2013

Permanent link to this document
https://projecteuclid.org/euclid.jam/1357180259

Digital Object Identifier
doi:10.1155/2012/528719

Mathematical Reviews number (MathSciNet)
MR2927293

Zentralblatt MATH identifier
1248.34024

Citation

Li, Shengjun; Liang, Li; Xiu, Zonghu. Positive Solutions for Nonlinear Differential Equations with Periodic Boundary Condition. J. Appl. Math. 2012, Special Issue (2012), Article ID 528719, 13 pages. doi:10.1155/2012/528719. https://projecteuclid.org/euclid.jam/1357180259


Export citation

References

  • J. L. Bravo and P. J. Torres, “Periodic solutions of a singular equation with indefinite weight,” Advanced Nonlinear Studies, vol. 10, no. 4, pp. 927–938, 2010.
  • J. Chu and P. J. Torres, “Applications of Schauder's fixed point theorem to singular differential equations,” Bulletin of the London Mathematical Society, vol. 39, no. 4, pp. 653–660, 2007.
  • J. Chu, X. Lin, D. Jiang, D. O'Regan, and R. P. Agarwal, “Multiplicity of positive periodic solutions to second order differential equations,” Bulletin of the Australian Mathematical Society, vol. 73, no. 2, pp. 175–182, 2006.
  • A. C. Lazer and S. Solimini, “On periodic solutions of nonlinear differential equations with singularities,” Proceedings of the American Mathematical Society, vol. 99, no. 1, pp. 109–114, 1987.
  • I. Rachunková, M. Tvrdý, and I. Vrkoč, “Existence of nonnegative and nonpositive solutions for second order periodic boundary value problems,” Journal of Differential Equations, vol. 176, no. 2, pp. 445–469, 2001.
  • P. J. Torres, “Existence and stability of periodic solutions for second-order semilinear differential equations with a singular nonlinearity,” Proceedings of the Royal Society of Edinburgh. Section A. Mathematics, vol. 137, no. 1, pp. 195–201, 2007.
  • P. Yan and M. Zhang, “Higher order non-resonance for differential equations with singularities,” Mathematical Methods in the Applied Sciences, vol. 26, no. 12, pp. 1067–1074, 2003.
  • M. Zhang, “Periodic solutions of equations of Emarkov-Pinney type,” Advanced Nonlinear Studies, vol. 6, no. 1, pp. 57–67, 2006.
  • M. Zhang, “A relationship between the periodic and the Dirichlet BVPs of singular differential equations,” Proceedings of the Royal Society of Edinburgh. Section A. Mathematics, vol. 128, no. 5, pp. 1099–1114, 1998.
  • D. Bonheure and C. De Coster, “Forced singular oscillators and the method of lower and upper solutions,” Topological Methods in Nonlinear Analysis, vol. 22, no. 2, pp. 297–317, 2003.
  • D. Franco and P. J. Torres, “Periodic solutions of singular systems without the strong force condition,” Proceedings of the American Mathematical Society, vol. 136, no. 4, pp. 1229–1236, 2008.
  • P. J. Torres, “Weak singularities may help periodic solutions to exist,” Journal of Differential Equations, vol. 232, no. 1, pp. 277–284, 2007.
  • D. Franco and J. R. L. Webb, “Collisionless orbits of singular and non singular dynamical systems,” Discrete and Continuous Dynamical Systems. Series A, vol. 15, no. 3, pp. 747–757, 2006.
  • P. J. Torres, “Existence of one-signed periodic solutions of some second-order differential equations via a Krasnoselskii fixed point theorem,” Journal of Differential Equations, vol. 190, no. 2, pp. 643–662, 2003.
  • P. J. Torres, “Non-collision periodic solutions of forced dynamical systems with weak singularities,” Discrete and Continuous Dynamical Systems. Series A, vol. 11, no. 2-3, pp. 693–698, 2004.
  • J. Chu, P. J. Torres, and M. Zhang, “Periodic solutions of second order non-autonomous singular dynamical systems,” Journal of Differential Equations, vol. 239, no. 1, pp. 196–212, 2007.
  • J. Chu and M. Li, “Positive periodic solutions of Hill's equations with singular nonlinear perturbations,” Nonlinear Analysis, vol. 69, no. 1, pp. 276–286, 2008.
  • D. Jiang, J. Chu, and M. Zhang, “Multiplicity of positive periodic solutions to superlinear repulsive singular equations,” Journal of Differential Equations, vol. 211, no. 2, pp. 282–302, 2005.
  • F. Merdivenci Atici and G. Sh. Guseinov, “On the existence of positive solutions for nonlinear differential equations with periodic boundary conditions,” Journal of Computational and Applied Mathematics, vol. 132, no. 2, pp. 341–356, 2001.
  • D. O'Regan, Existence Theory for Nonlinear Ordinary Differential Equations, vol. 398 of Mathematics and its Applications, Kluwer Academic Publishers, Dordrecht, The Netherlands, 1997.